Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 1997, 7:53 PM MDT for El Paso County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1997, 7:53 PM MDT (01:53 UTC)
- Expired
- Jun 1, 1997, 8:55 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:46 PM MDT | Hail 0.75 | Ramah, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 020155 RRA SVRPUB COC041-020255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 753 PM MDT SUN JUN 1 1997 * SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 855 PM MDT * SOME LOCATIONS AFFECTED PEYTON THROUGH 815 PM HIGHWAY 24 BETWEEN PEYTON AND CALHAN THROUGH 845 PM * AT 752 PM RADAR SHOWED A SEVERE STORM NEAR PEYTON...OR 24 MILES NORTHEAST OF COLORADO SPRINGS MOVING EAST AT 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IN PEYTON A SPOTTER REPORTED 2 INCH DIAMETER HAIL AT 745 PM. A TORNADO WATCH IS IN EFFECT. SEVERE STORMS CAN PRODUCE TORNADOES. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. KT &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:21 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:21 PM MDT, 5 hours 32 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT SUN JUN 1 1997 CHALLENGES TONIGHT ARE THUNDERSTORM COVERAGE/SEVERITY. MODELS SIMILAR SHOWING A WEAK DISTURBANCE CROSSING SOUTHERN WYOMING THIS EVENING WITH SOUTHERN COLORADO UNDER WESTERLY FLOW ALOFT ASSOCIATED WITH FLATTENING H5 RIDGE. SOUTHERN COLORADO STILL PRETTY WELL CAPPED...EXCEPT FOR SOME ELEVATED CONVECTION FIRING OVER THE MOUNTAINS THAT HAS BEEN DRIFTING EAST OVER THE PLAINS AND DISSIPATING. WITH STRONG SURFACE HEATING AND LOW LEVEL MOIST INFLOW CONTINUING OVER THE SOUTHEAST PLAINS...EXCEPT CAP WILL WEAKEN THIS EVENING...ENOUGH TO ALLOW A FEW STORMS DEVELOP. STORMS THAT DEVELOP OVER THE FAR EASTERN PLAINS ALONG THETA-E/CAPE AXIS HAVE A GOOD CHANCE OF BECOMING SUPERCELLS. WIND SHEAR PROFILES ARE VERY FAVORABLE FOR HIGH HELICITY AND CONSEQUENTLY STORM ROTATION. ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS AS WELL AS DAMAGING WINDS AND LARGE HAIL. SEVERE STORMS ARE ALSO POSSIBLE IN OTHER PARTS OF SOUTHERN COLORADO...BUT PARAMETERS ARE NOT QUITE AS FAVORABLE. LW
In the hours before
Local storm report, Jun 1, 7:23 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 731 PM MDT SUN JUN 1 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0720 PM 6 SW PEYTON CO 0.88 INCH HAIL 06/01/97 EL PASO
Local storm report, Jun 1, 7:31 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 731 PM MDT SUN JUN 1 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0720 PM 6 SW PEYTON CO 0.88 INCH HAIL 06/01/97 EL PASO
Local storm report, Jun 1, 7:43 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT SUN JUN 1 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0745 PM PEYTON CO 2.00 INCH HAIL 06/01/97 EL PASO
Special weather statement, Jun 1, 7:48 PM MDT, 5 minutes before
COZ072-020205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT SUN JUN 1 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 815 PM FOR NORTHEAST EL PASO COUNTY... THE URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 815 PM FOR NORTHEAST EL PASO COUNTY. THE SEVERE STORM HAS MOVED EAST OVER NORTHERN EL PASO COUNTY...AND CONTINUES TO PRODUCE 1 TO 2 INCHES OF RAIN AN HOUR NEAR PEYTON. THIS WILL CAUSE FLOODING OF CREEKS AND STREAMS TO CONTINUE WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS IN NORTHEAST EL PASO COUNTY THROUGH 815 PM. THE STORM IS NO LONGER PRODUCING RAIN OVER NORTHWEST EL PASO COUNTY...AND WITH LITTLE TO NO ADDITIONAL RAINFALL EXPECT IN THIS AREA...CREEKS AND STREAMS SHOULD CONTINUE TO RECEEDE. THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY NO LONGER INCLUDES NORTHWEST EL PASO COUNTY WEST OF A FALCON TO ELBERT LINE. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. KT/SR
Special weather statement, Jun 1, 7:50 PM MDT, 3 minutes before
COZ072-020205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT SUN JUN 1 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 815 PM FOR NORTHEAST EL PASO COUNTY... THE URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES UNTIL 815 PM FOR NORTHEAST EL PASO COUNTY. THE SEVERE STORM HAS MOVED EAST OVER NORTHERN EL PASO COUNTY...AND CONTINUES TO PRODUCE 1 TO 2 INCHES OF RAIN AN HOUR NEAR PEYTON. THIS WILL CAUSE FLOODING OF CREEKS AND STREAMS TO CONTINUE WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS IN NORTHEAST EL PASO COUNTY THROUGH 815 PM. THE STORM IS NO LONGER PRODUCING RAIN OVER NORTHWEST EL PASO COUNTY...AND WITH LITTLE TO NO ADDITIONAL RAINFALL EXPECT IN THIS AREA...CREEKS AND STREAMS SHOULD CONTINUE TO RECEEDE. THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY NO LONGER INCLUDES NORTHWEST EL PASO COUNTY WEST OF A FALCON TO ELBERT LINE. DO NOT DRIVE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROADWAY OR PATHWAY MAY BE WASHED OUT...AND WATER COULD BE MUCH DEEPER THAN YOU THINK. KEEP CHILDREN AND OTHERS AWAY FROM FAST FLOWING WATER AND STORM DRAINS...WHICH COULD BECOME DEADLY DURING HIGH WATER. KT/SR
Local storm report, Jun 1, 7:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT SUN JUN 1 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0745 PM PEYTON CO 2.00 INCH HAIL 06/01/97 EL PASO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.